Alert archive / Colorado / Freeze Warnings in 2015
Freeze Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 24, 2015, 10:22 AM MDT for 5 counties in Colorado. It took effect at Oct 25, 2015, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 10:22 AM MDT (16:22 UTC)
- In effect from
- Oct 25, 2015, 3:00 AM MDT
- Expired
- Oct 25, 2015, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS75 KPUB 241622 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1022 AM MDT SAT OCT 24 2015 COZ069>071-250030- /O.UPG.KPUB.FZ.A.0003.151025T0900Z-151025T1500Z/ /O.NEW.KPUB.FZ.W.0005.151025T0900Z-151025T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1022 AM MDT SAT OCT 24 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...LOW TEMPERATURES IN THE MID 20S TO THE LOWER 30S WILL BE POSSIBLE SUNDAY MORNING. THE COLDEST READINGS ARE EXPECTED IN THE CENTRAL SECTIONS OF THE SAN LUIS VALLEY... INCLUDING THE ALAMOSA AREA. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
524 WWUS75 KPUB 242156 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 356 PM MDT SAT OCT 24 2015 COZ069>071-250600- /O.CON.KPUB.FZ.W.0005.151025T0900Z-151025T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 356 PM MDT SAT OCT 24 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...LOW TEMPERATURES IN THE MID 20S TO THE LOWER 30S WILL BE POSSIBLE SUNDAY MORNING. THE COLDEST READINGS ARE EXPECTED IN THE CENTRAL SECTIONS OF THE SAN LUIS VALLEY... INCLUDING THE ALAMOSA AREA. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
577 WWUS75 KPUB 251124 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 524 AM MDT SUN OCT 25 2015 COZ069>071-251500- /O.CON.KPUB.FZ.W.0005.000000T0000Z-151025T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 524 AM MDT SUN OCT 25 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...LOW TEMPERATURES IN THE MID 20S TO THE LOWER 30S WILL BE POSSIBLE THIS MORNING. THE COLDEST READINGS ARE EXPECTED IN THE CENTRAL SECTIONS OF THE SAN LUIS VALLEY... INCLUDING THE ALAMOSA AREA. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
375 WWUS75 KPUB 251455 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 855 AM MDT SUN OCT 25 2015 COZ069>071-251600- /O.EXP.KPUB.FZ.W.0005.000000T0000Z-151025T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 855 AM MDT SUN OCT 25 2015 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO WILL ALLOW THE FREEZE WARNING TO EXPIRE AT 9 AM MDT THIS MORNING. TEMPERATURES IN THE 30S ACROSS THE SAN LUIS VALLEY WILL CONTINUE TO INCREASE...THEREFORE THE FREEZE WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 24, 4:23 AM MDT, 5 hours 59 minutes earlier.
Area forecast discussion, Oct 24, 4:23 AM MDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 423 AM MDT SAT OCT 24 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 338 AM MDT SAT OCT 24 2015 ...DRYING OUT TODAY... CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING MODERATE WEST TO NORTHWEST FLOW ALOFT ACROSS THE REGION AS THE SHORT WAVE WHICH MOVED ACROSS THE ROCKIES OVERNIGHT CONTINUES TO TRANSLATE EAST OUT ACROSS THE HIGH PLAINS. DRYING AND SUBSIDENCE IN THE WESTERLY FLOW ALOFT NOTED IN WATER VAPOR IMAGERY EARLY THIS MORNING IS HELPING TO CLEAR THE SKIES ACROSS AREA WITH SATELLITE STILL INDICATING LOW CLOUDS AND PATCHY FOG ACROSS THE EASTERN MTS AND HIGHER TERRAIN WEST OF THE I-25 CORRIDOR AT THIS TIME. TEMPERATURES CURRENTLY IN THE 30S TO MID 40S ACROSS THE LOWER ELEVATIONS WITH 20S AND 30S ACROSS THE HIGHER TERRAIN. EARLY THIS MORNING...WITH SKIES CONTINUING TO CLEAR AND DRIER AIR WORKING INTO THE REGION...WILL KEEP CURRENT FROST ADVISORY IN EFFECT ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS...WITH BEST CHANCES OF SEEING WIDESPREAD FROST ACROSS NORTHERN PORTIONS OF EL PASO COUNTY AND ACROSS KIOWA AND CROWLEY COUNTIES. WILL ALSO KEEP CURRENT FREEZE WARNING IN PLACE ACROSS THE SAN LUIS VALLEY...THOUGH NOT CERTAIN TEMPS WILL DIP TOO FAR BELOW FREEZING THIS MORNING. REST OF TODAY AND TONIGHT...FLOW ALOFT TO BECOME MORE WESTERLY AND INCREASES ACROSS THE REGION AS EASTERN PACIFIC ENERGY MOVING ONSHORE ACROSS THE PAC NORTHWEST CONTINUES TO TRANSLATE ACROSS THE NORTHERN TIER OF STATES. THIS WILL KEEP DRY AND MILD WEATHER IN PLACE ACROSS THE AREA...WITH HIGHS WARMING BACK TO AROUND SEASONAL LEVELS THIS AFTERNOON. DRIER AIR AND MAINLY CLEAR SKIES TONIGHT COULD LEAD TO STRONG RADIATIONAL COOLING...ESPECIALLY ACROSS THE SAN LUIS VALLEY...AND HAVE GONE WITH ANOTHER FREEZE WATCH TONIGHT. FURTHER EAST ACROSS EASTERN COLORADO...THE INCREASING WESTERLY FLOW ALOFT TO DEVELOP A LEE TROUGH ACROSS THE PLAINS TONIGHT...WITH ENOUGH SOUTH TO SOUTHWEST LOW LEVEL WINDS TO POSSIBLY LIMIT WIDESPREAD FROST DEVELOPMENT. AT ANY RATE...HAVE ADDED PATCHY FROST TO THE FORECAST ACROSS THE PLAINS TONIGHT...AND WILL LET THE NEXT SHIFT EVALUATE THE NEED FOR ANOTHER FROST ADVISORY. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 338 AM MDT SAT OCT 24 2015 UPPER RIDGE TRANSLATES EASTWARD ACROSS COLORADO SUNDAY AS UPPER TROUGH MOVES INTO THE GREAT BASIN. WITH SURFACE LEE TROUGH OVER THE PLAINS...AREAS NEAR THE KANSAS BORDER COULD BECOME BREEZY SUN AFTERNOON AND EVENING...WITH LIGHTER WINDS ELSEWHERE. SHOULD BE A MILD DAY AREA-WIDE AS 700 MB THERMAL RIDGE WILL BE CENTERED ACROSS THE REGION...LEADING TO MAX TEMPS AROUND 70F OVER A FEW LOCATIONS ALONG THE LOWER ARKANSAS VALLEY. UPPER TROUGH THEN SWINGS THROUGH THE STATE SUN NIGHT INTO MON...BRINGING A CHANCE OF SHOWERS AND HIGH ELEVATION SNOW TO MOST MOUNTAIN ZONES INTO MON EVENING. SYSTEM REMAINS FAIRLY PROGRESSIVE...SO NOT EXPECTING LARGE AMOUNTS OF PRECIP...THOUGH HIGHER PEAKS OF THE CENTRAL MOUNTAINS MAY SEE A FEW INCHES OF SNOW BY THE TIME SYSTEM EXITS THE REGION MON NIGHT. EASTERN MOUNTAINS AND PLAINS WILL LIKELY MISS MOST OF THE PRECIP...THOUGH GFS HINTS AT A FEW SHOWERS MON EVENING OVER THE PALMER DIVIDE AND ALONG/NORTH OF THE ARKANSAS RIVER...AND WILL INSERT SOME LOW POPS TO THESE AREAS TO ACCOUNT FOR THIS POSSIBILITY. TEMPS MON/TUE WILL REMAIN RATHER MILD...AS COLDER AIR STAYS NORTH UNTIL TUE EVENING. COLD FRONT WILL DROP THROUGH THE AREA TUE NIGHT AS SECONDARY TROUGH CLOSES OFF OVER THE NORTHERN PLAINS. NOT EXPECTING ANY PRECIP WITH THE FRONTAL PASSAGE...BUT WILL SEE MUCH COOLER AIR SPREADING ACROSS ALL AREAS WED INTO THU MORNING. MAY SEE FAIRLY WIDESPREAD NEAR/BELOW FREEZING TEMPS THU MORNING OVER THE PLAINS EAST OF I25...WHILE FAST WESTERLY FLOW ALOFT AND LEE TROUGH KEEPS WINDS AND TEMPS UP SLIGHTLY ALONG THE I25 CORRIDOR AND OVER MOST EASTERN MOUNTAIN SLOPES. WEAK ENERGY COMING OUT AHEAD OF THE MAIN WESTERN TROUGH MAY SPREAD SOME LIGHT PRECIP ACROSS THE AREA LATE THU INTO THU NIGHT...THOUGH AMOUNTS LOOK LIGHT AT THIS POINT. MOST MODELS NOW SHOW A DEEP UPPER LOW DROPPING SOUTH THROUGH THE ROCKIES FRI/SAT...BRINGING WIDESPREAD RAIN AND SNOW TO THE REGION INTO THE WEEKEND. COULD BE A SIGNIFICANT WEATHER SYSTEM...ESPECIALLY FOR THE MOUNTAINS WHERE HEAVY SNOW LOOKS POSSIBLE...EVEN DOWN TO PERHAPS 6-7K FEET. BOTH GFS/ECMWF KEEP PLAINS MOSTLY RAIN AS SURFACE COLD AIR IS LACKING...THOUGH IT COULD BE A CLOSE CALL FOR THE PORTIONS OF THE I25 CORRIDOR. GIVEN MODEL AGREEMENT...CONFIDENCE IN SOME SORT OF SYSTEM FOR HALLOWEEN WEEKEND HAS INCREASED...BUT STILL SEVERAL MODEL RUNS TO GO BEFORE A DEFINITIVE SOLUTION IS REACHED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 338 AM MDT SAT OCT 24 2015 PATCHY MVFR/IFR CIGS REMAIN POSSIBLE AT COS...PUB AND ALS UNTIL 14Z. VFR CONDITIONS THEN EXPECTED TO PERSIST THROUGH THE REST OF THE TAF PERIOD...WITH DRIER AIR AND SUBSIDENCE WORKING INTO THE REGION. && .PUB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 9 AM MDT THIS MORNING FOR COZ084-085-089- 095-096. FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR COZ069>071. FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR COZ069>071. && SHORT TERM...MW LONG TERM...PETERSEN AVIATION...MW
Hazardous weather outlook, Oct 24, 6:41 AM MDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 641 AM MDT SAT OCT 24 2015 COZ058>089-093>099-251245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 641 AM MDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT LOW TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING TONIGHT ACROSS THE SAN LUIS VALLEY...WITH TEMPERATURES IN LOWER TO MID 30S...COULD PRODUCE PATCHY AREAS OF FROST...ACROSS PORTIONS OF THE SOUTHEASTERN PLAINS EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE MOUNTAINS MONDAY NIGHT THROUGH TUESDAY NIGHT...MAINLY AT ELEVATIONS ABOVE 9000 FEET ALONG THE CONTINENTAL DIVIDE. A RENEWED CHANCE OF LOWER ELEVATION RAIN AND MOUNTAIN SNOW WILL THEN DEVELOP ON THURSDAY AND FRIDAY...AS A NEW WEATHER SYSTEM MOVES TOWARD COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 23/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:55 AM MDT | Freeze Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 6 hr |
Nearby
Freeze Warnings in Colorado, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.